Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 15, 2004, 4:16 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 15, 2004, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 137 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
766 WUUS51 KCTP 152016 SVRCTP PAC043-075-152100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 PM EDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HERSHEY AND PALMYRA...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PALMYRA AROUND 425 PM EDT... CAMPBELLTOWN AROUND 430 PM EDT... ANNVILLE AROUND 440 PM EDT... LAWN AND CLEONA AROUND 445 PM EDT... LEBANON AROUND 455 PM EDT... CORNWALL AROUND 500 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. MOVE INSIDE A STRONG SHELTER AND MOVE AWAY FROM WINDOWS AS THIS STORM PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4040 7664 4028 7680 4018 7665 4031 7625 DANGELO $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT TUE JUN 15 2004 .AVIATION... VFR CONDS CONT INTO THIS EVENING WITH ISOLATED MVFR NEAR ISOLATED TO SCT CONVECTION...SOME CELLS MAY CONTAIN VERY HEAVY RAINFALL THROUGH MID EVENING. && .SHORT TERM (THROUGH WEDNESDAY NIGHT)... BOUNDARY TOUCHED OFF SCATTERED SHOWER ACTIVITY EARLIER THIS AFTERNOON...WHICH NOW CONTINUES ACROSS THE NORTHERN TIER OF PA BORDERING NEW YORK. SOME BUILDING CU OVR HIGHER TERRAIN OF CENTRAL PA BUT NO EVIDENCE OF SHOWER ACTIVITY YET. ON THE OTHER HAND...OHIO CONVECTION IS SLOW MOVING AND DUMPING TORRENTIAL RAINFALL AND PBZ HAS ISSUED FLOOD WATCH FOR MUCH OF THEIR AREA TONIGHT. THIN SUBTROPICAL CIRRUS SHIELD APPEARS TO HAVE DECREASED OUR INSOLATION THIS AFTERNOON DECREASING STORM POTENTIAL...OR AT LEAST DELAYING IT BY A FEW HOURS. EXPECT SOUTH CENTRAL OH CONVECTION TO AT LEAST CLIP SOUTHWEST PORTIONS OF OUR CWA LATER THIS EVENING...WHILE A SHOWER OR THUNDERSTORM CANNOT BE RULED OUT ACROSS THE REST OF OF CENTRAL PA THROUGH THE MID EVENING HOURS. H5 RIDGE BUILDS FURTHER ALONG EAST COAST WITH 590 DM H5 HEIGHTS BUILDING OVR PA. WILL BE DIFFICULT TO POP CONVECTION WEDNESDAY UNDER THESE CONDITIONS...BUT IT IS ALSO DIFFICULT TO ASCERTAIN THE WEAK DISTURBANCES WHICH MAY BE SHROUDED BY HIGHER CLOUD IN THE CURRENT W.V. IMAGERY. WL KEEP SLIGHT CHANCE POPS IN FOR THE AFTERNOON HOURS WED...BUT MOST OF THE DAY IN MOST AREAS SHOULD BE RAIN-FREE. MODELS PROG CENTER OF CIRCULATION OVER SOUTHEAST TEXAS TO LIFT NORTHWARD DURING THE DAY ON WEDNESDAY AND POTENTIALLY AFFECT THE AREA WED NGT INTO THU WITH LOCALLY HEAVY RAINFALL. && .LONG TERM (THURSDAY THROUGH TUESDAY)... FRONTAL SYSTEM ALONG WITH REMNANTS OF CIRCULATION CURRENTLY OVER SOUTHEAST TEXAS GET LIFTED NORTHWARD TOWARD PA FOR LATE IN THE WEEK. INCREASES IN MOISTURE AND INSTABILITY WILL BRING LIKELY TSTORMS DURING THE DAY ON THU. HIGH MOVING DOWN FROM THE NW PUSHES FRONT SE INTO THE MID ATLANTIC STATES THU NIGHT INTO FRIDAY... STABILIZING THE AIRMASS OVER CENTRAL PA. THE REGION WILL THEN SEE A PERIOD OF MAINLY DRY WEATHER THROUGH THE EXTENDED WITH ONLY CHANCE POPS FOR A COOL FRONT SUN OR MON. TEMPS NOT CHANGED MUCH FROM PREVIOUS FORECASTS. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION: DEVOIR SHORT TERM: DEVOIR LONG TERM: RXR
Hazardous weather outlook, Jun 15, 4:46 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT TUE JUN 15 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-160844- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 446 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 12:06 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1206 PM EDT TUE JUN 15 2004 PAZ017>019-024>028-033>036-049-050-052-056>059-063>066-152230- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-CUMBERLAND PA- DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA- LANCASTER PA-LEBANON PA-MIFFLIN PA-NORTHERN CENTRE PA- NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOMERSET PA- SOUTHERN CENTRE PA-UNION PA-YORK PA- 1206 PM EDT TUE JUN 15 2004 ...SPECIAL WEATHER STATEMENT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING... A WEAK SURFACE BOUNDARY MOVING SOUTHWARD THROUGH THE STATE MAY TRIGGER THUNDERSTORMS DEVELOPMENT ACROSS CENTRAL AND SOUTHERN PENNSYLVANIA THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE... WITH DAMAGING WINDS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 56 min |
| Jun 14, 8:35 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 55 min |
| Jun 14, 8:53 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 52 min |
| Jun 14, 8:56 PM EDT | Flash Flood Warning | CTP | Adams | 4 hr |
| Jun 14, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 67 min |
| Jun 14, 9:19 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Jun 14, 9:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 50 min |
| Jun 14, 9:29 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 46 min |
| Jun 14, 9:33 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 72 min |
| Jun 14, 9:41 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 64 min |
| Jun 14, 9:57 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 63 min |
| Jun 14, 10:08 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 52 min |
| Jun 15, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 38 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.